Some posts and sidebar widgets on this blog contain affiliate links.

Thursday, February 21, 2008

Drug side effects

Aunt Fanny was blogging about the side effects of drugs, and how sometimes what they CAUSE is worse than what they TREAT. Well, when I got this new anti-inflammatory, I just had to laugh. Here's what it says, exactly as the warning is typed, with the italics added by me:
WARNING: THE RISK OF SERIOUS AND SOMETIMES FATAL HEART PROBLEMS, HEART ATTACK, AND STROKE may be increased with the use of this medication. The risk may increase the longer you use this medicine. Risk may also be higher in patients who have heart problems or who are at risk for heart problems. You mean people like ME who take heart medicine? Just checking...THE RISK OF SERIOUS AND SOMETIMES FATAL STOMACH AND BOWEL PROBLEMS, including bleeding, ulcers, and holes in the stomach or bowel is increased while using this medicine. These problems may occur at any time during therapy, with or without symptoms...Now how EXACTLY would someone with Irritable Bowel Syndrome even being to notice if there were changes in bowel habits anyway? Only if everything suddenly started working "right" would I notice a change, and then, I can assure you, I would welcome it!
That does not even include all the "this medicine may cause bleeding, hives, dizziness, severe rash, breathing difficulties, swelling of the face, eyelids, or lips, etc." OH, and of course then there's the whole, "may cause DEATH" thing.
I guess this drug takes care of your pain and inflammation one way or another!
Pin It!

3 comments:

crispy said...

Who would have thought that taking something that is going to help you could be so bad for you??? I guess you have to just chance it. =)

Again...hope you are feeling beeter soon.

Julie said...

Scarey!

5Gustos said...

Wow! I don't know what decision I would have. To take it or not to take it: that is the question!